Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Need help!!
    avatar
    Akit104u posted:
    I have recently been diagnosed. Spent lots of time in the hospital unable to walk. Through continued PT am now walking with an unnatural gait but walking. Just started my third month of copaxone. Thought everything was good though I don't enjoy taking the shots. They hurt. I have hated this whole thing but haven't been in pain since this all started. However, this weekend I started with horrible pain in my arms, shoulders, and back. It feels as though my muscles have been tightened beyond what they should and none of my medicines have helped. I normally take baclofen and zanaflex when I need them but even taking them hasn't helped this pain in my upper extremities. Does anyone know if this sounds normal? Should I be feeling this? Is there help to stop the pain? Do I have to worry that I'm having yet another round with this disease?
    Reply
     
    avatar
    kshah0512 responded:
    I know its a challenging disease. Stay with your injections! In time the shots become as painless as brushing your teeth. Also stick with your PT. I also could not walk but with continued PT, you would have to look closely at me when I walk to see any remnants of the exacerbation. With MS you do experience pain throughout your body, at times it is horrific. I also take baclofen for spasms. I have been on many different pain medications but currently I take Vicotin. I helps with the severe pain. I try to only take it when I can't handle the pain any longer. I don't know if you experienced any numbness in your upper extremities but if so that could explain the pain in the shoulders, arms and back. I was numb from the chest down and experienced the same pain when I was in PT. The muscles become weak and they need to be built back up again. I have also found the weather has alot to do with how much pain I experience. I stay inside during cold spells.
    I hope this helps
    Stay consistent with your treatment
    You must be strong to fight MS.
     
    avatar
    Rory26312 responded:
    Hi

    The usual rule of thumb is wait forty eight hours to call your neuro , so if at that stage it hasn't eased and the meds are still not helping you should call.

    That been said if you feel it is urgent don't wait to tell them and sorry to say but you may well be having another round with our monster but stay strong and stay on top of it.

    Hope you are improving today.

    Rory
     
    avatar
    Akit104u replied to Rory26312's response:
    Thank you for the advice and encouragement. I'll eventually adjust may maybe even before this monster completely cripples me.


    Featuring Experts

    Stephanie knows multiple sclerosis as a patient and as a nurse. Stephanie was diagnosed with multiple sclerosis in 2013. Shortly after being diagnosed...More

    Helpful Tips

    Tips for Getting Through Cold & Flu SeasonExpert
    The weather is finally cooling down which brings most of us great relief, however flu season is right around the corner! I just wanted to ... More
    Was this Helpful?
    2 of 2 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.